Hi my name is brittni.. ive been taking on adverge about 25000mg of hydrocodone for about 3 years. I finally came out to all my family and friends and told them i no longer want to take them when i try to ween myself off it does not help. i am only 24 years old and i am very scared i will not live till im 30. i have 2 small children and all i want is the best for them. tomorrow at 5am i have to quit cold turkey. i will me starting methodone for my first time. im scared as hell... plz help anyone if u have any advice
I need help?
Added 19 Jun 2011:
this is hard to write i have been clean now for about 10 hrs. the reason i said 25000 is that i take 5 750s of vicodeon about 6 times a day. the whole reason i started taking them is i had a pretty bad surgurey. my doc prescribe them to me and i have been hooked ever since. now i just buy them on the streets. they have taken over my life. when i wake up in the morning i take them just to get out of bed. i feel like the pills make me feel like supermom. in some weird sence. i have a five year old and a one year old. i just dont think that i can make it through this. i want help but it seems like the help they want to give me is more drugs. and i seen how scary these methadone clinics really are. thanks for the advice and i will bw sure to look into soxidone i belive that what you called it.
It is normal to be scared, feel guilty and overwhelmed when you have been on opiates. Just curious, did you check out suboxone as opposed to methadone. If you have a true reason for pain, an injury, a chronic condition, or pain causing condition, methadone is the best choice, but if there really is no true pain issue, then you may be a candidate for suboxone. Just curious on that. There were many in my group who were on massive opiate doses, none as high as what printed in your post, is that possibly a typo, it says 25,000 mgs of hydrocodone, could it be less than that? I know you are scared Brittni, there are many who will possibly answer here later, please hang around for the responses. Please go to YouTube.com and check out SuboxDoc and Maple2609, SuboxDoc is a psychiatrist and maple is a current patient. Subs helped me, and methadone may be your answer, not sure. Just wanted you to know that many will answer, some wait until the night as they don't sleep. Hang in there Brittni. Patti
Relax and know that you are on a path to recovery. Methadone treatment is one of a couple drug therapy options. Like Patti said, Suboxone is the other option.
Methadone treatment if short term, in my opinion, is a good option. It will keep you from experiencing the high that you have become accustomed to and will prevent cravings. In my opinion, you will need to do addiction's counseling in order to learn the tools necessary to stay clean and eventually get off the methadone.
If you want to learn more about methadone, try the following site:
Scroll through the article, it covers alot and may help alleviate your fears.
Good luck and keep us posted on your progress,
Hi Brittni, & welcome to the site. You have come to the right place for support & advice. I take hydrcodone for chrontic pain problems & will most likely be on it for the rest of my life, but have not had the addiction problem. I assume you made a typo on the amount you are taking or you'd be dead instead of typing. Maybe 250mg a day? That's 25 10mg tablets a day which is still a big dose. I wish you all the best & hope you can stop the addiction. It's a long & sometimes lonley path, but you can do it. Listen to the others advice about addiction to help get you thru this horrible thing. Good luck girl & let us know day to day how you are doing. ...
Hi Brittni! Congrats to you on your quest to come clean! Admitting you have a problem is the first step to recovery. Let me say though, your problem with the hydrocodone is probably not as high as you think. What you are multiplying is the acetaminophen 750mg. The hydrocodone component is either 7.5mg or 10mg. So lets say you are taking the highest 10mg, if you are taking 5 pills, 6 times per day your hydrocodone intake is 300mg which is still a huge dose but that doesnt scare me as much as the amounts of acetaminophen you are taking!! 750 x 5 is 3,750 that 6 x a day is your 22,500. That is an astronomical dose of acetaminophen. Your max daily dose is 3,000-4,000mg. You are getting that with your first dose of the day. This is EXTREMELY toxic to your liver. I hope you are doing the methadone program through a doctor and that he has done liver studies on you.
Generally, when people overdose on combination narcotics, like Vicodin, it is the acetaminophen component that does the most lasting damage. If you have not damaged your liver you are a very lucky girl. I have a friend who is on a liver transplant waiting list for consuming a LOT less acetaminophen than you do. I am very glad to hear you have decided to come off that much drug! I wouldnt be nearly as scared of the methadone as the amount of drug especially the acetaminophen you were taking before. Methadone is also an addictive drug. The most scary thing about Methadone is that is accumulates in the body and it can depress the respirations LONG after the effects of the drug wear off so it is essential that you NEVER take more than prescribed. Also, do not discount the importance of cognitive behavioral therapy to help you deal with the reasons for taking so much medicine in the first place! You are taking a BIG step by facing your addiction and admitting there is a problem. You have the best reasons to come clean. 1. yourself and 2. your precious babies! I wish you ALL the best and check back in to let us know how you are progressing. There are a LOT of great and knowledgeable folks on this site!!
- Hydrocodone Information for Consumers
- Hydrocodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Sep 2009 • 1 answer
Posted 19 Jan 2010 • 1 answer
Posted 18 Aug 2011 • 1 answer
Posted 29 Dec 2011 • 2 answers
Posted 15 Apr 2014 • 2 answers